MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994)
Date of Event 05/20/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Per information received, (b)(6) 2014 - patient was diagnosed with bilateral inguinal hernias thereby underwent open repair with implant of bard flat mesh (device 1 and 2).Per op notes, ¿the hernia sacs were identified bilaterally and mobilized.The sacs were transected.A bard flat mesh (device 1) on right side and another bard flat mesh (device 2) on left side were placed and secured using sutures.¿ (b)(6) 2014 - patient was diagnosed with post operative wound infection and bilateral inguinal pain thereby underwent open repair with excision of bard flat mesh (device 1) and implant of biological mesh.Per op notes, ¿on the right inguinal region, draining sites were noted and excised.The old mesh (device 1) was slightly displaced around the testicular cord creating tight adhesions around the cord and it was tediously mobilized and adhesions were taken down.The old mesh (device 1) was excised entirely.The ilioinguinal and genitofemoral nerves were identified and some sections were transected.A biological mesh was placed and tacked.On the left inguinal region, the mesh (device 2) was not visible.The ilioinguinal and genitofemoral nerves between internal and external oblique were identified and some sections were transected.¿ (b)(6) 2014 - patient was diagnosed with abscess and mrsa infection on right groin thereby underwent open repair excision of biological mesh.Per op notes, ¿the wound was draining excised.The biological mesh was excised.The abscess cavity was identified and irrigated.The wound vac was placed.¿ (b)(6) 2015 - patient was diagnosed with recurrent right inguinal hernia thereby underwent robotic assisted repair with implant of 3dmax light (device 3).Per op notes, ¿an indirect hernia sac was identified, dissected free and reduced.A 3dmax light (device 3) was placed and sutured to cooper ligament.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2013) is considered to be a best estimate.This mdr represents the bard flat mesh (device 2).An additional emdrs were submitted to represent the bard flat mesh (device 1) and 3dmax light (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24690104
Report Number1213643-2026-00367
Device Sequence Number10042458
Product Code FTL
UDI-Device Identifier00801741016530
UDI-Public(01)00801741016530(17)181128(10)HUXK0374
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K251557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2018
Device Catalogue Number0112680
Device Lot NumberHUXK0374
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age53 YR
Patient SexMale